Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 26, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 25, 2006, 1:48 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 26, 2006, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2006, 1:48 PM PST (21:48 UTC)
- In effect from
- Nov 26, 2006, 10:00 AM PST
- Expired
- Nov 26, 2006, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 252148 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 248 PM MST SAT NOV 25 2006 IDZ007-008-260500- /O.NEW.KMSO.WI.Y.0026.061126T1800Z-061127T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 148 PM PST SAT NOV 25 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. A VERY STRONG PACIFIC STORM SYSTEM WILL APPROACH NORTH CENTRAL IDAHO SUNDAY. AS IT DOES SO...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER THE CAMAS PRAIRIE SOUTH OF US HIGHWAY 12 AND ALSO IN THE SALMON AND SNAKE RIVER CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
4 follow-up statements
000 WWUS75 KMSO 260456 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 956 PM MST SAT NOV 25 2006 IDZ007-008-261300- /O.CON.KMSO.WI.Y.0026.061126T1800Z-061127T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 856 PM PST SAT NOV 25 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR THE CAMAS PRAIRIE...AND THE SALMON AND SNAKE RIVER CANYONS... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR THE CAMAS PRAIRIE...AND THE SALMON AND SNAKE RIVER CANYONS. A VERY STRONG PACIFIC STORM SYSTEM WILL APPROACH NORTH CENTRAL IDAHO SUNDAY. AS IT DOES SO...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER THE CAMAS PRAIRIE AND IN THE SALMON AND SNAKE RIVER CANYONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KMSO 261136 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 436 AM MST SUN NOV 26 2006 IDZ007-008-262200- /O.CON.KMSO.WI.Y.0026.061126T1800Z-061127T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 336 AM PST SUN NOV 26 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. A VERY STRONG PACIFIC STORM SYSTEM WILL APPROACH NORTH CENTRAL IDAHO TODAY. AS IT DOES SO...AN INCREASED PRESSURE GRADIENT COMBINED WITH STRONG MID LEVEL SOUTH WINDS WILL RESULT IN SURFACE WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE CAMAS PRAIRIE AND IN THE SALMON AND SNAKE RIVER CANYONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KMSO 262134 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 234 PM MST SUN NOV 26 2006 IDZ007-008-270600- /O.CON.KMSO.WI.Y.0026.000000T0000Z-061127T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 134 PM PST SUN NOV 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A VERY STRONG PACIFIC STORM SYSTEM IS APPROACHING NORTH CENTRAL. AS IT NEARS...INCREASED PRESSURE GRADIENTS COMBINED WITH STRONG MID LEVEL SOUTH WINDS ARE RESULTING IN SURFACE WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE CAMAS PRAIRIE AND IN THE SALMON AND SNAKE RIVER CANYONS. WINDS WILL DIMINISH LATE THIS EVENING AS SURFACE PRESSURE GRADIENTS BEGIN TO WEAKEN. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KMSO 270539 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1039 PM MST SUN NOV 26 2006 IDZ007-008-270645- /O.EXP.KMSO.WI.Y.0026.000000T0000Z-061127T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 939 PM PST SUN NOV 26 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS WILL REMAIN BREEZY THROUGH AROUND MIDNIGHT OVER THE CAMAS PRAIRIE AND LOWER HELLS CANYON SALMON RIVER REGION. HOWEVER...SPEEDS WILL GENERALLY BE 15 TO 30 MPH...AND THUS BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 1:38 PM PST, 10 minutes earlier.
Area forecast discussion, Nov 25, 1:38 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
238 PM MST SAT NOV 25 2006
...SIGNIFICANT WINTER STORM EXPECTED LATE SUNDAY AFTERNOON THROUGH
MONDAY MORNING...
.DISCUSSION...TONIGHT THROUGH MONDAY. AFTER DAYS AND DAYS OF
LOOKING AT THE CONSISTENT MODEL OUTPUT...HAVE DECIDED TO GO AHEAD
AND ISSUE WINTER STORM WARNINGS FOR THE NEXT EVENT. CONFIDENCE IS
VERY HIGH THAT THE MOUNTAINS WILL NOT ONLY RECEIVE HEAVY...IN SOME
CASES VERY HEAVY...SNOWFALL BUT GUSTY WINDS AS WELL DURING THE
PERIODS SUNDAY AFTERNOON THROUGH MONDAY. ANOTHER REASON FOR GOING
WITH THE WARNINGS AS OPPOSED TO THE WATCHES IS THAT THIS WEEKEND
IS ONE OF THE BUSIEST TRAVEL WEEKENDS OF THE YEAR. VALLEY
LOCATIONS WILL LIKELY NEED TO HAVE SNOW AND BLOWING SNOW
ADVISORIES ISSUED AS WELL.
FOR TONIGHT AND SUNDAY...EXPECTING FOR THE ARCTIC AIRMASS TO
SLOWLY SPREAD SOUTHEAST ACROSS THE AREA...STALLING JUST SOUTH OF
INTERSTATE 90 BY LATE SUNDAY MORNING. THOUGH QUITE COLD...THIS
AIRMASS IS NOT PARTICULARLY DEEP. MEANWHILE TO THE NORTHWEST...A
STRONG AREA OF LOW PRESSURE WITH TIGHT PRESSURE GRADIENTS AND
ABUNDANT MOISTURE WILL MOVE SE TOWARD NORTH CENTRAL IDAHO AND
WESTERN MONTANA. BY MID DAY SUNDAY...PRESSURE GRADIENTS ACROSS THE
AREA WILL BECOME TIGHT...THUS INCREASING THE WINDS. A WIND
ADVISORY HAS BEEN ISSUED FOR THE CAMAS PRAIRIE. A SLIGHTLY
WARMER...SOUTHERLY FLOW AHEAD OF THE LOW IS EXPECTED TO OVERRUN A
PORTION OF THE ARCTIC AIRMASS POSSIBLY ADVANCING AS FAR NORTH AS
THE INTERSTATE BY SUNDAY NIGHT. THEREFORE...THERE IS A SLIGHT
CHANCE FOR SOME FREEZING RAIN IN THE MISSOULA AREA EARLY SUNDAY
NIGHT (BEFORE THE CENTER OF THE LOW PASSES OVERHEAD AND PRECIP
CHANGES BACK TO ALL SNOW.) MEANWHILE...IN THE MOUNTAINS...HEAVY
SNOW IS EXPECTED TO DEVELOP IN THE EARLY AFTERNOON AND CONTINUE
INTO MONDAY. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW.
NORMALLY WINDY LOCATIONS...LIKE EAST MISSOULA...MT HWY 1 BETWEEN
ANACONDA AND GEORGETOWN LAKE...COLUMBIA FALLS...ETC...WILL
PROBABLY SEE WHITE OUT CONDITIONS AT TIMES AS WINDS ACCELERATE
THROUGH THE EAST-WEST ORIENTED CANYONS. PRECIP WILL BEGIN TO TAPER
OFF AND WINDS WILL BEGIN TO DIMINISH ON MONDAY AFTERNOON AS THE
SYSTEM BEGINS TO MOVE SOUTHEAST OF THE AREA.
MONDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL TROUGH WILL BE MOVING
TO THE EAST MONDAY NIGHT INTO TUESDAY. SOME LINGERING SNOW WILL
CONTINUE AS IT MOVES ACROSS WESTERN MONTANA. FROM TUESDAY NIGHT
INTO FRIDAY...HIGH PRESSURE WILL SETTLE OVER WESTERN MONTANA AND
NORTH CENTRAL IDAHO PRODUCING SOME OF THE COLDEST TEMPERATURES OF
THE YEAR. THE GFS IS BRINGING A DISTURBANCE INTO THE REGION FROM
THE NORTHWEST SATURDAY INTO SUNDAY. WILL MODERATE TEMPERATURES AND
INCREASE THE CHANCES OF PRECIPITATION FROM NORTHWEST MONTANA.
&&
.AVIATION...LOW CEILINGS ACROSS THE AREA WILL REDUCE VISIBILITIES
ALONG AVIATION ROUTES AND AT AIRPORT TERMINALS. SNOW WILL BE
DISSIPATING BUT COULD STILL IMPACT KGPI KBTM AND KMSO THIS
EVENING...SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 2 PM SUNDAY TO 11 AM MST MONDAY FOR
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.
WINTER STORM WARNING FROM 8 PM SUNDAY TO 5 PM MST MONDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
WEST GLACIER REGION.
ID...WIND ADVISORY FROM 10 AM TO 10 PM PST SUNDAY FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
WINTER STORM WARNING FROM 1 PM SUNDAY TO 10 AM PST MONDAY FOR
NORTHERN CLEARWATER MOUNTAINS.
WINTER STORM WARNING FROM 7 PM SUNDAY TO 4 PM PST MONDAY FOR
SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...HENRY
LONG TERM....KOLATA
AVIATION...FOSTERHazardous weather outlook, Nov 25, 4:09 AM PST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
509 AM MST SAT NOV 25 2006
IDZ005>008-MTZ004>007-043-251800-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
509 AM MST SAT NOV 25 2006 /409 AM PST SAT NOV 25 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING FOR
LOWER CLARK FORK REGION...BITTERROOT/SAPPHIRE
MOUNTAINS...BUTTE/BLACKFOOT REGION...POTOMAC/SEELEY LAKE
REGION
HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING FOR
NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER
MOUNTAINS
SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE
2000 FEET FOR OROFINO/GRANGEVILLE REGION...LOWER HELLS
CANYON/SALMON RIVER REGION
SNOW ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING FOR
MISSOULA/BITTERROOT VALLEYS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...TODAY AND TONIGHT
NUMEROUS WINTER WEATHER HIGHLIGHTS REMAIN IN EFFECT. PLEASE SEE
GTFWSWMSO FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WEATHER CONDITIONS WILL DETERIORATE FURTHER OVER THE WEEKEND AS
YET ANOTHER WINTER STORM MOVES THROUGH SUNDAY AND MONDAY. THIS STORM
WILL BRING MORE HEAVY SNOWFALL TO THE MOUNTAINS AS WELL AS
ACCUMULATING SNOWFALL TO MANY VALLEY LOCATIONS OVER WESTERN
MONTANA. SUNDAY NIGHT A FRIGID ARCTIC FRONT WILL MOVE ACROSS THE
AREA...BRINGING THE COLDEST TEMPERATURES OF THE SEASON. BITTERLY
COLD TEMPERATURES WILL CONTINUE THROUGH EARLY THIS WEEK AS THE
ARCTIC AIR SETTLES INTO THE VALLEYS
PLEASE MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ009-010-MTZ001>003-251800-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
509 AM MST SAT NOV 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND NORTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
ANOTHER IN A SERIES OF PACIFIC WEATHER SYSTEMS WILL MOVE ACROSS
WESTERN MONTANA THIS MORNING. LOCALIZED LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE AS THE SYSTEM PASSES. ROADS MAY BECOME SNOW COVERED AND
SLIPPERY AT TIMES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WEATHER CONDITIONS WILL DETERIORATE FURTHER OVER THE WEEKEND AS
YET ANOTHER WINTER STORM MOVES THROUGH SUNDAY AND MONDAY. THIS STORM
WILL BRING MORE HEAVY SNOWFALL TO THE MOUNTAINS AS WELL AS
ACCUMULATING SNOWFALL TO MANY VALLEY LOCATIONS OVER WESTERN
MONTANA AND NORTH CENTRAL IDAHO. SUNDAY NIGHT A FRIGID ARCTIC
FRONT WILL MOVE ACROSS THE AREA...BRINGING THE COLDEST
TEMPERATURES OF THE SEASON. BITTERLY COLD TEMPERATURES WILL
CONTINUE THROUGH EARLY THIS WEEK AS THE ARCTIC AIR SETTLES INTO
THE VALLEYS
PLEASE MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:46 PM PST | Winter Storm Warning | MSO | Clearwater, Idaho | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.